Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

On the $ W$-action on $ B$-sheets in positive characteristic


Authors: Friedrich Knop and Guido Pezzini
Journal: Represent. Theory 19 (2015), 9-23
MSC (2010): Primary 20G15, 14M17, 14L30, 20G05
DOI: https://doi.org/10.1090/S1088-4165-2015-00464-9
Published electronically: March 6, 2015
MathSciNet review: 3318502
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $ G$ be a connected reductive group defined over an algebraically closed base field of characteristic $ p\ge 0$, let $ B\subseteq G$ be a Borel subgroup, and let $ X$ be a $ G$-variety. We denote the (finite) set of closed $ B$-invariant irreducible subvarieties of $ X$ that are of maximal complexity by $ \mathfrak{B}_{0}(X)$. The first named author has shown that for $ p=0$ there is a natural action of the Weyl group $ W$ on $ \mathfrak{B}_{0}(X)$ and conjectured that the same construction yields a $ W$-action whenever $ p\ne 2$. In the present paper, we prove this conjecture.


References [Enhancements On Off] (What's this?)

  • [BT73] Armand Borel and Jacques Tits, Homomorphismes ``abstraits'' de groupes algébriques simples, Ann. of Math. (2) 97 (1973), 499-571 (French). MR 0316587 (47 #5134)
  • [Bou] Nicolas Bourbaki, Éléments de mathématiques: groupes et algèbres de Lie, Masson, Paris, 1981 (French). Chapitres 4, 5, et 6.
  • [Br98] Jonathan Brundan, Dense orbits and double cosets, Algebraic groups and their representations (Cambridge, 1997) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 517, Kluwer Acad. Publ., Dordrecht, 1998, pp. 259-274. MR 1670774 (99k:20090)
  • [Kn95] Friedrich Knop, On the set of orbits for a Borel subgroup, Comment. Math. Helv. 70 (1995), no. 2, 285-309. MR 1324631 (96c:14039), https://doi.org/10.1007/BF02566009
  • [LV83] George Lusztig and David A. Vogan Jr., Singularities of closures of $ K$-orbits on flag manifolds, Invent. Math. 71 (1983), no. 2, 365-379. MR 689649 (84h:14060), https://doi.org/10.1007/BF01389103
  • [SGA3] M. Demazure, Séminaire de Géométrie Algébrique du Bois Marie - 1962-64 - Schémas en groupes - (SGA3) - vol. 3, Michel Demazure, Alexandre Grothendieck (Eds.), Lecture notes in mathematics 153, Springer-Verlag, Berlin, New York, 1970.
  • [Pr88] A. A. Premet, Weights of infinitesimally irreducible representations of Chevalley groups over a field of prime characteristic, Mat. Sb. (N.S.) 133(175) (1987), no. 2, 167-183, 271 (Russian); English transl., Math. USSR-Sb. 61 (1988), no. 1, 167-183. MR 905003 (88h:20051)
  • [St10] David I. Stewart, The second cohomology of simple $ {\rm SL}_2$-modules, Proc. Amer. Math. Soc. 138 (2010), no. 2, 427-434. MR 2557160 (2011b:20134), https://doi.org/10.1090/S0002-9939-09-10088-6
  • [Vi86] È. B. Vinberg, Complexity of actions of reductive groups, Funktsional. Anal. i Prilozhen. 20 (1986), no. 1, 1-13, 96 (Russian). MR 831043 (87j:14077)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20G15, 14M17, 14L30, 20G05

Retrieve articles in all journals with MSC (2010): 20G15, 14M17, 14L30, 20G05


Additional Information

Friedrich Knop
Affiliation: Department Mathematik, FAU Erlangen-Nürnberg, Cauerstr. 11, 91058 Erlangen, Germany

Guido Pezzini
Affiliation: Department Mathematik, FAU Erlangen-Nürnberg, Cauerstr. 11, 91058 Erlangen, Germany

DOI: https://doi.org/10.1090/S1088-4165-2015-00464-9
Received by editor(s): September 2, 2013
Received by editor(s) in revised form: November 10, 2014, and February 3, 2015
Published electronically: March 6, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society